Alert archive / California / Gale Warnings in 2015
Gale Warning 2, NWS San Diego, CA
NWS San Diego, CA issued this gale warning at Dec 11, 2015, 6:43 AM PST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2015, 6:43 AM PST (14:43 UTC)
- Expired
- Dec 12, 2015, 2:14 AM PST
- In force
- 20 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
624 WHUS76 KSGX 111443 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 643 AM PST FRI DEC 11 2015 ...GALE WARNING IN EFFECT THROUGH SUNDAY MORNING... .A POWERFUL COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS THIS MORNING AND BRING STRONG NORTHWEST WINDS REACHING GALE-FORCE THIS AFTERNOON AND EVENING. A VERY LARGE NORTHWEST SWELL WILL BUILD TODAY...PEAK TONIGHT AND SATURDAY MORNING...AND GRADUALLY DECREASE OVER THE WEEKEND. WHILE WINDS DIMINISH TONIGHT THE LARGE SWELL WILL CONTINUE PRODUCING HAZARDOUS SEAS THROUGH SUNDAY MORNING. PZZ750-775-112130- /O.UPG.KSGX.SC.Y.0015.000000T0000Z-151213T1800Z/ /O.NEW.KSGX.GL.W.0002.151211T1443Z-151213T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 643 AM PST FRI DEC 11 2015 ...GALE WARNING IN EFFECT UNTIL 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS OF 25 KT THIS MORNING...BECOMING 20 TO 25 KT WITH GUSTS TO 35 KT THIS AFTERNOON AND EVENING. WINDS GRADUALLY DIMINISHING EARLY SATURDAY. * COMBINED SEAS...8 TO 15 FEET...PEAKING THIS AFTERNOON THROUGH SATURDAY MORNING...AND GRADUALLY DECREASING OVER THE WEEKEND. * IMPACTS...STRONG WINDS AND STEEP SEAS WILL CREATE ROUGH AND DANGEROUS SEA CONDITIONS HAZARDOUS TO SMALL CRAFT AND ALSO LARGER VESSELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HARRISON
3 follow-up statements
530 WHUS76 KSGX 112102 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 102 PM PST FRI DEC 11 2015 ...GALE WARNING IN EFFECT THROUGH SUNDAY MORNING... .STRONG NORTHWEST WINDS REACHING GALE-FORCE ARE LIKELY THIS AFTERNOON AND EVENING. A VERY LARGE NORTHWEST SWELL WILL BUILD TODAY...PEAK THIS AFTERNOON THROUGH SATURDAY MORNING...AND GRADUALLY DECREASE OVER THE WEEKEND. WHILE WINDS DIMINISH TONIGHT THE LARGE SWELL WILL CONTINUE PRODUCING HAZARDOUS SEAS THROUGH SUNDAY MORNING. PZZ750-775-120600- /O.CON.KSGX.GL.W.0002.000000T0000Z-151213T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 102 PM PST FRI DEC 11 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS TO 35 KT THIS AFTERNOON AND EVENING. WINDS GRADUALLY DIMINISHING EARLY SATURDAY. * COMBINED SEAS...8 TO 15 FEET...PEAKING THIS AFTERNOON THROUGH SATURDAY MORNING...AND GRADUALLY DECREASING OVER THE WEEKEND. * IMPACTS...STRONG WINDS AND STEEP SEAS WILL CREATE ROUGH AND DANGEROUS SEA CONDITIONS HAZARDOUS TO SMALL CRAFT AND ALSO LARGER VESSELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HARRISON
185 WHUS76 KSGX 120600 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1000 PM PST FRI DEC 11 2015 ...GALE WARNING IN EFFECT THROUGH SUNDAY MORNING... .STRONG NORTHWEST WINDS REACHING GALE-FORCE AND A VERY LARGE NORTHWEST SWELL WILL CONTINUE THROUGH SATURDAY MORNING. SWELL AND WIND WILL GRADUALLY DECREASE SATURDAY AFTERNOON THROUGH SUNDAY MORNING. PZZ750-775-121400- /O.CON.KSGX.GL.W.0002.000000T0000Z-151213T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1000 PM PST FRI DEC 11 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS TO 35 KT INTO SATURDAY MORNING. WINDS GRADUALLY DIMINISHING DURING THE DAY ON SATURDAY. * COMBINED SEAS...8 TO 15 FEET...PEAKING TONIGHT THROUGH SATURDAY MORNING...AND GRADUALLY DECREASING OVER THE WEEKEND. * IMPACTS...STRONG WINDS AND STEEP SEAS WILL CREATE ROUGH AND DANGEROUS SEA CONDITIONS HAZARDOUS TO SMALL CRAFT AND ALSO LARGER VESSELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ALBRIGHT
074 WHUS76 KSGX 121014 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 214 AM PST SAT DEC 12 2015 ...GUSTY NORTHWEST WINDS AND LARGE SEAS THROUGH SUNDAY MORNING... .GUSTY NW WINDS BEHIND A DEPARTING COLD FRONT AND A LARGE NORTHWEST SWELL WILL CREATE HAZARDOUS BOATING CONDITIONS THROUGH SUNDAY MORNING. WINDS WILL GRADUALLY WEAKEN THROUGH THIS AFTERNOON...BUT LARGE COMBINED SEAS WILL PERSIST UNTIL THE SWELL SUBSIDES ON SUNDAY. CONDITIONS WILL TEMPORARILY IMPROVE ON SUNDAY...THEN ANOTHER TROUGH WILL CREATE ROUGH SEAS AND GUSTY WINDS ON MONDAY. PZZ750-775-121815- /O.CAN.KSGX.GL.W.0002.000000T0000Z-151213T1800Z/ /O.NEW.KSGX.SC.Y.0016.151212T1014Z-151213T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 214 AM PST SAT DEC 12 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT THIS MORNING. WINDS GRADUALLY DIMINISHING THIS AFTERNOON. * COMBINED SEAS...8 TO 15 FEET PEAKING THIS SATURDAY MORNING...SLOWLY LOWERING THORUGH SUNDAY MORNING. * IMPACTS...STRONG WINDS AND STEEP SEAS WILL CREATE ROUGH AND DANGEROUS CONDITIONS HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at Dec 11, 2:30 AM PST, 4 hours 13 minutes earlier.
Area forecast discussion, Dec 11, 2:30 AM PST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 AM PST FRI DEC 11 2015
.SYNOPSIS...
A WINTER STORM WILL BRING COLD...WINDY WEATHER AND SCATTERED SHOWERS
TODAY. FAIR OVER THE WEEKEND BEFORE ANOTHER TROUGH BRINGS MORE GUSTY
WINDS AND SHOWERS SUNDAY NIGHT THROUGH MONDAY AFTERNOON. COOL BUT
DRY WEATHER WILL FOLLOW FOR TUESDAY THROUGH THURSDAY.
&&
DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING
ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN
BERNARDINO COUNTIES...
SCATTERED LIGHT TO MODERATE SHOWERS CONTINUE TO MOVE EAST OVER
SOUTHERN CALIFORNIA THIS MORNING...MAINLY ALONG THE SOUTH SLOPES OF
THE SAN BERNARDINO MOUNTAINS AND OVER SAN DIEGO COUNTY. SOME
DECREASE IN COVERAGE IS EXPECTED THIS MORNING AS THE FIRST SHORT
WAVE TROUGH SHIFTS EAST.
THE MAIN TROUGH WILL MOVE OVER LATER THIS AFTERNOON. WHILE
PRECIPITABLE WATER DECREASES WITH THIS WAVE...STRONGER DYNAMICS AND
INCREASING INSTABILITY DUE TO COLD AIR ALOFT WILL GENERATE HEAVIER
SHOWERS AND ISOLATED THUNDERSTORMS. OROGRAPHIC LIFT WILL ALSO FAVOR
HEAVIER PRECIPITATION ALONG THE WEST SLOPES OF THE RIVERSIDE AND SAN
DIEGO COUNTY MOUNTAINS WHERE RAINFALL AMOUNTS MAY APPROACH ONE INCH.
ELSEWHERE...RAIN TOTALS WILL BE AROUND 0.20-0.50" WEST OF THE
MOUNTAINS...0.50-1.00" IN THE MOUNTAINS...AND LESS THAN 0.10" IN THE
DESERTS. BASED ON RADAR DATA AND SFC OBS THE SNOW LEVEL IS CURRENTLY
AROUND 7500-8000 FT. THIS SHOULD DROP TO AROUND 5300-6000 FT THIS
AFTERNOON...AND DOWN TO 4500-5000 FT THIS EVENING. AROUND 2-4 INCHES
OF SNOW ARE POSSIBLE ABOVE 7000 FT ELEV...1 TO 3 INCHES BETWEEN 6000-
7000 FT...AND A TRACE TO 1 INCH AT 4500-6000 FT.
GUSTY WEST TO NORTHWEST WINDS WILL ALSO ACCOMPANY THIS SYSTEMS.
WINDS ARE FORECAST TO PEAK IN THE MOUNTAINS AND DESERTS THIS
MORNING...AND ALONG THE COAST LATER THIS MORNING INTO THE AFTERNOON.
HIGH WIND WARNINGS AND WIND ADVISORIES REMAIN IN PLACE FOR THE
MOUNTAINS...DESERTS...AND COASTAL AREAS THROUGH THIS EVENING.
THE TROUGH SHIFTS EAST TONIGHT WITH SHOWERS ENDING BY EARLY SAT
MORNING. COOL AND DRY WEATHER WILL PREVAIL FOR SAT AND SUN UNDER A
WEAK SHORT WAVE RIDGE. ANOTHER TROUGH IS POISED TO MOVE THROUGH
SUNDAY NIGHT INTO MONDAY BRINGING A SECOND ROUND OF SHOWERS AND
STRONG WINDS. THIS SYSTEM BLOWS THROUGH PRETTY QUICKLY AND DOES NOT
HAVE TOO MUCH IN THE WAY OF MOISTURE ASSOCIATED WITH IT...SO AGAIN
NOT EXPECTED ANY SPECTACULAR RAINFALL ACCUMULATIONS. SNOW LEVELS
WILL BE AROUND 4500-5500 FT WITH THIS SYSTEM. COOL BUT DRIER WEATHER
WILL PREVAIL FOR TUESDAY...FOLLOWED BY SLOW WARMING AND WEAK
OFFSHORE FLOW THROUGH THE REMAINDER OF THE WORK WEEK.
&&
.AVIATION...
111000Z...VARIABLE AND INTERMITTENT CIGS RANGING FROM 1500-3500 FEET
MSL AND TOPS TO 8000 FEET WITH ISOLATED SHOWERS THIS MORNING. MORE
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON WITH
CLOUD BASES 2500-4000 FEET MSL AND TOPS TO 12000 FEET. AREAS OF
COASTAL MOUNTAIN SLOPES WILL BE OBSCURED AT TIMES THROUGH 18Z.
STRONG WESTERLY WINDS MAY PRODUCE STRONG UP/DOWNDRAFTS AND ROTORS IN
THE LEE OF MOUNTAIN RANGES SUCH AS IN VCNTY KPSP. SHOWERS WILL
DECREASE THIS EVENING AND CLOUDS WILL DECREASE OVERNIGHT.
&&
.MARINE...
200 AM...STRONG NORTHWEST WINDS AND A LARGE NORTHWEST SWELL WILL
INCREASE TODAY AND PEAK THIS EVENING. WINDS WILL DECREASE TONIGHT
WHILE SWELL MORE GRADUALLY DECREASES OVER THE WEEKEND. FOR DETAILS
CHECK THE SMALL CRAFT ADVISORY...LAXMWWSGX. THERE IS ALSO A SMALL
CHANCE OF THUNDERSTORMS THIS AFTERNOON. ANOTHER LARGE NORTHWEST
SWELL IS FORECAST TO ARRIVE MONDAY AND CONTINUE INTO TUESDAY.
&&
.BEACHES...
200 AM...A LARGE SWELL WILL PRODUCE HIGH SURF TODAY THROUGH SUNDAY.
STRONG WINDS AND HIGH TIDES WILL COMBINE WITH THE SWELL TO THREATEN
BEACHES AND COASTAL PROPERTY WITH FLOODING AND DAMAGE. THE COASTAL
HAZARD MESSAGE CONTAINS ALL THE DETAILS...LAXCFWSGX. THERE IS ALSO A
SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON. ANOTHER LARGE
NORTHWEST SWELL WILL PRODUCE HIGH SURF MONDAY INTO TUESDAY.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 10 PM PST FRIDAY FOR RIVERSIDE COUNTY
MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR
BANNING.
WIND ADVISORY UNTIL 10 PM PST FRIDAY FOR APPLE AND LUCERNE
VALLEYS-COACHELLA VALLEY-SAN BERNARDINO COUNTY MOUNTAINS-
SAN DIEGO COUNTY DESERTS.
WIND ADVISORY FROM NOON TO 8 PM PST FRIDAY FOR ORANGE COUNTY
COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
COASTAL FLOOD ADVISORY FROM 3 AM FRIDAY TO NOON PST SUNDAY FOR
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
HIGH SURF WARNING UNTIL 4 PM PST SUNDAY FOR SAN DIEGO COUNTY
COASTAL AREAS.
HIGH SURF ADVISORY UNTIL 4 PM PST SUNDAY FOR ORANGE COUNTY
COASTAL AREAS.
PZ...SMALL CRAFT ADVISORY UNTIL 10 AM PST SUNDAY FOR COASTAL WATERS
FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...SS
AVIATION/MARINE/BEACHES...MMThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 1:05 PM PST | Winter Weather Advisory | SGX | San Bernardino | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.